Alert archive / Arizona / Blowing Dust Advisories in 2012

Blowing Dust Advisory 2, NWS Tucson, AZ

March 17, 20125 counties in Arizona

NWS Tucson, AZ issued this blowing dust advisory at Mar 17, 2012, 5:04 AM MST for 5 counties in Arizona. It took effect at Mar 17, 2012, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2012, 5:04 AM MST (12:04 UTC)
In effect from
Mar 17, 2012, 11:00 AM MST
Expired
Mar 17, 2012, 6:43 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 43 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 0.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2012-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2012-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4343 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WWUS75 KTWC 171204
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
504 AM MST SAT MAR 17 2012

AZZ503-507-508-172015-
/O.NEW.KTWC.DU.Y.0002.120317T1800Z-120318T0300Z/
/O.CON.KTWC.WI.Y.0006.120317T1800Z-120318T0300Z/
/O.CON.KTWC.WI.Y.0007.120318T1800Z-120319T0300Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-
INCLUDING THE CITIES OF...NOGALES...SIERRA VISTA...BENSON...
WILLCOX
504 AM MST SAT MAR 17 2012

...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 8 PM MST THIS EVENING. A WIND ADVISORY REMAINS IN
EFFECT FROM 11 AM TO 8 PM MST SUNDAY. 

* TIMING...STRONG AND GUSTY WINDS WILL OCCUR FROM LATE MORNING
  INTO EARLY EVENING. ALSO...STRONG AND GUSTY WINDS ARE EXPECTED
  FROM LATE SUNDAY MORNING INTO SUNDAY EVENING.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45
  MPH TODAY...WITH EVEN STRONGER WINDS IN MOUNTAIN LOCATIONS. FOR
  SUNDAY...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50
  MPH ARE EXPECTED.

* IMPACTS...AREAS OF BLOWING DUST WILL CAUSE VISIBILITIES TO FALL
  BELOW 1 MILE AT TIMES IN SOME LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES BELOW ONE MILE IN SOME AREAS. TRAVELERS ARE URGED TO
USE CAUTION. IF YOU ENCOUNTER LOCALIZED DENSE BLOWING DUST...
ESPECIALLY NEAR PLOWED FIELDS OR CONSTRUCTION SITES...DO NOT
DRIVE INTO IT IF AT ALL POSSIBLE.

&&

$$

AZZ501-502-504-505-172015-
/O.NEW.KTWC.DU.Y.0002.120317T1800Z-120318T0300Z/
/O.EXA.KTWC.WI.Y.0006.120317T1800Z-120318T0300Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK
504 AM MST SAT MAR 17 2012

...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND
ADVISORY IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS
EVENING. 

* TIMING...STRONG AND GUSTY WINDS WILL INCREASE FROM LATE MORNING
  INTO EARLY EVENING.

* WINDS...SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO AROUND 45
  MPH.

* IMPACT...AREAS OF BLOWING DUST WILL CAUSE VISIBILITIES TO FALL
  BELOW 1 MILE AT TIMES IN SOME LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES BELOW ONE MILE IN SOME AREAS. TRAVELERS ARE URGED TO
USE CAUTION. IF YOU ENCOUNTER LOCALIZED DENSE BLOWING DUST...
ESPECIALLY NEAR PLOWED FIELDS OR CONSTRUCTION SITES...DO NOT
DRIVE INTO IT IF AT ALL POSSIBLE.

&&

$$

AZZ514-515-172015-
/O.EXA.KTWC.WI.Y.0006.120317T1800Z-120318T0300Z/
/O.CON.KTWC.WI.Y.0007.120318T1800Z-120319T0300Z/
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...MOUNT LEMMON...SUMMERHAVEN
504 AM MST SAT MAR 17 2012

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO
8 PM MST SUNDAY. 

* TIMING...STRONG AND GUSTY WINDS WILL INCREASE TODAY AND AGAIN
  SUNDAY.

* WINDS...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 
  60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ506-172015-
/O.EXA.KTWC.WI.Y.0006.120317T1800Z-120318T0300Z/
SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...MAMMOTH...ORACLE
504 AM MST SAT MAR 17 2012

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING. 

* TIMING...STRONG AND GUSTY WINDS WILL OCCUR FROM LATE MORNING
  INTO EVENING.

* WINDS...SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS
  TO AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ509>513-172015-
/O.CON.KTWC.WI.Y.0006.120317T1800Z-120318T0300Z/
/O.CON.KTWC.WI.Y.0007.120318T1800Z-120319T0300Z/
UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...HANNAGAN MEADOW...
MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS...
MADERA CANYON
504 AM MST SAT MAR 17 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO
8 PM MST SUNDAY. 

* TIMING...STRONG AND GUSTY WINDS WILL OCCUR FROM LATE MORNING
  INTO EVENING. ALSO...STRONG AND GUSTY WINDS ARE EXPECTED FROM
  LATE SUNDAY MORNING INTO SUNDAY EVENING.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45
  MPH TODAY...WITH EVEN STRONGER WINDS IN MOUNTAIN LOCATIONS. FOR
  SUNDAY...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50
  MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
2 follow-up statements
237 
WWUS75 KTWC 172030
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
130 PM MST SAT MAR 17 2012

AZZ503-507-508-180500-
/O.EXT.KTWC.WI.Y.0007.120318T1600Z-120319T0300Z/
/O.CON.KTWC.DU.Y.0002.000000T0000Z-120318T0300Z/
/O.CON.KTWC.WI.Y.0006.000000T0000Z-120318T0300Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-
INCLUDING THE CITIES OF...NOGALES...SIERRA VISTA...BENSON...
WILLCOX
130 PM MST SAT MAR 17 2012

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...
...WIND ADVISORY NOW IN EFFECT FROM 9 AM TO 8 PM MST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM TO 8 PM MST SUNDAY.
A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

* TIMING...STRONG AND GUSTY WINDS WILL OCCUR INTO EARLY EVENING.
  ALSO...STRONG AND GUSTY WINDS ARE EXPECTED FROM LATE SUNDAY
  MORNING INTO SUNDAY EVENING.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45
  MPH INTO THIS EVENING...WITH EVEN STRONGER WINDS IN MOUNTAIN
  LOCATIONS. FOR SUNDAY...SOUTHWEST WINDS OF 30 TO 40 MPH WITH
  GUSTS TO AROUND 50 MPH ARE EXPECTED.

* IMPACTS...AREAS OF BLOWING DUST WILL CAUSE VISIBILITIES TO 
  FALL BELOW 1 MILE AT TIMES IN SOME LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES BELOW ONE MILE IN SOME AREAS. TRAVELERS ARE URGED TO
USE CAUTION. IF YOU ENCOUNTER LOCALIZED DENSE BLOWING DUST...
ESPECIALLY NEAR PLOWED FIELDS OR CONSTRUCTION SITES...DO NOT
DRIVE INTO IT IF AT ALL POSSIBLE.

&&

$$

AZZ509>515-180500-
/O.EXT.KTWC.WI.Y.0007.120318T1600Z-120319T0300Z/
/O.CON.KTWC.WI.Y.0006.000000T0000Z-120318T0300Z/
UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...HANNAGAN MEADOW...
MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS...
MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN
130 PM MST SAT MAR 17 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...
...WIND ADVISORY NOW IN EFFECT FROM 9 AM TO 8 PM MST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM TO 8 PM MST SUNDAY.
A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...STRONG AND GUSTY WINDS WILL OCCUR INTO EVENING.
  ALSO...STRONG AND GUSTY WINDS ARE EXPECTED FROM LATE SUNDAY
  MORNING INTO SUNDAY EVENING.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45
  MPH INTO THIS EVENING...WITH EVEN STRONGER WINDS IN MOUNTAIN
  LOCATIONS. FOR SUNDAY...SOUTHWEST WINDS OF 30 TO 40 MPH WITH
  GUSTS TO AROUND 50 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ501-502-504-505-180300-
/O.CON.KTWC.DU.Y.0002.000000T0000Z-120318T0300Z/
/O.CON.KTWC.WI.Y.0006.000000T0000Z-120318T0300Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK
130 PM MST SAT MAR 17 2012

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

* TIMING...STRONG AND GUSTY WINDS WILL OCCUR INTO THIS EVENING.

* WINDS...SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO AROUND
  45 MPH. 

* IMPACT...AREAS OF BLOWING DUST WILL CAUSE VISIBILITIES TO 
  FALL BELOW 1 MILE AT TIMES IN SOME LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES BELOW ONE MILE IN SOME AREAS. TRAVELERS ARE URGED TO
USE CAUTION. IF YOU ENCOUNTER LOCALIZED DENSE BLOWING DUST...
ESPECIALLY NEAR PLOWED FIELDS OR CONSTRUCTION SITES...DO NOT
DRIVE INTO IT IF AT ALL POSSIBLE.

&&

$$

AZZ506-180300-
/O.CON.KTWC.WI.Y.0006.000000T0000Z-120318T0300Z/
SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...MAMMOTH...ORACLE
130 PM MST SAT MAR 17 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...STRONG AND GUSTY WINDS WILL OCCUR INTO THIS EVENING.

* WINDS...SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS 
  TO AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
652 
WWUS75 KTWC 180143
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
643 PM MST SAT MAR 17 2012

AZZ503-507-508-180945-
/O.CAN.KTWC.DU.Y.0002.000000T0000Z-120318T0300Z/
/O.CAN.KTWC.WI.Y.0006.000000T0000Z-120318T0300Z/
/O.CON.KTWC.WI.Y.0007.120318T1600Z-120319T0300Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-
INCLUDING THE CITIES OF...NOGALES...SIERRA VISTA...BENSON...WILLCOX
643 PM MST SAT MAR 17 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM MST SUNDAY...
...BLOWING DUST ADVISORY IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE BLOWING
DUST ADVISORY AND THE WIND ADVISORY. A WIND ADVISORY REMAINS IN
EFFECT FROM 9 AM TO 8 PM MST SUNDAY.

* TIMING...GUSTY WINDS TO WILL CONTINUE ACROSS THE AREA THROUGH  THE
  NIGHTTIME HOURS AS A COLD FRONT APPROACHES FROM THE WEST. STRONG
  AND GUSTY WINDS ARE EXPECTED TO RETURN TO THE AREA LATE SUNDAY
  MORNING INTO SUNDAY EVENING.

* WINDS...SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH
  WITH HIGHER GUSTS IN THE MOUNTAINS. FOR SUNDAY...SOUTHWEST WINDS
  OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED.

* IMPACTS...VERY LOCALIZED AREAS OF BLOWING DUST THIS EVENING MAY
  BRIEFLY LOWER VISIBILITIES TO AROUND 1 MILE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE
EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET.
HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

AZZ501-502-504-505-180245-
/O.CAN.KTWC.DU.Y.0002.000000T0000Z-120318T0300Z/
/O.CAN.KTWC.WI.Y.0006.000000T0000Z-120318T0300Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...TUCSON...GREEN VALLEY...MARANA...
VAIL...PICACHO PEAK STATE PARK
643 PM MST SAT MAR 17 2012

...BLOWING DUST ADVISORY IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE BLOWING
DUST ADVISORY AND THE WIND ADVISORY.

GUSTY WINDS TO 35 MPH WILL CONTINUE THIS EVENING AND INTO THE
OVERNIGHT HOURS AS A COLD FRONT PUSHES IN FROM THE WEST.

$$

AZZ509>515-180945-
/O.CAN.KTWC.WI.Y.0006.000000T0000Z-120318T0300Z/
/O.CON.KTWC.WI.Y.0007.120318T1600Z-120319T0300Z/
UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...HANNAGAN MEADOW...
MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS... MADERA
CANYON...MOUNT LEMMON...SUMMERHAVEN
643 PM MST SAT MAR 17 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM MST SUNDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND ADVISORY.
A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM MST SUNDAY.

* TIMING...GUSTY WINDS WILL CONTINUE THIS EVENING INTO THE
  OVERNIGHT HOURS. STRONGER WINDS ARE EXPECTED FROM LATE SUNDAY
  MORNING INTO SUNDAY EVENING.

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 45
  MPH. FOR SUNDAY...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO
  AROUND 55 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE
EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. 
HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

AZZ506-180245-
/O.CAN.KTWC.WI.Y.0006.000000T0000Z-120318T0300Z/
SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...MAMMOTH...ORACLE
643 PM MST SAT MAR 17 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND ADVISORY.

GUSTY WINDS WILL REMAIN DURING THE EVENING AND OVERNIGHT HOURS AS
A COLD FRONT APPROACHES FROM THE WEST.

$$

What forecasters said that day

The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this blowing dust advisory went out at Mar 17, 2:15 AM MST, 2 hours 49 minutes earlier.

Area forecast discussion, Mar 17, 2:15 AM MST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
215 AM MST SAT MAR 17 2012

.SYNOPSIS...WINDY CONDITIONS WITH AREAS OF BLOWING DUST WILL DEVELOP
TODAY AHEAD OF A STRONG PACIFIC STORM. THIS SYSTEM WILL BRING MUCH
COLDER TEMPERATURES AND SHOWERS SUNDAY INTO MONDAY. SIGNIFICANT SNOW
ACCUMULATIONS WILL OCCUR IN THE MOUNTAINS WITH SNOW LEVELS LOWERING
NEAR VALLEY FLOORS EARLY MONDAY MORNING. EXPECT DRY CONDITIONS AND A
STRONG WARMING TREND THE SECOND HALF OF THE UPCOMING WEEK.

&&

.DISCUSSION...STILL RATHER DRY BUT STARTING TO PICK UP SOME MID AND
HIGH CLOUD FILTERING IN FROM THE FAR WEST. SURFACE DEWPTS IN THE
SINGLE DIGITS FOR NOW. STRONG GRADIENT INCREASE TODAY AHEAD OF A
VERY STRONG AND BROAD WEATHER SYSTEM DIGGING INTO THE REGION FROM
THE NORTH PACIFIC AND GULF OF ALASKA. WIND ADVISORY AND RED FLAG
CONDITIONS TODAY WITH BLOWING DUST CONCERNS...BUT STILL RATHER WARM.

SHOWERS SPREADING IN FROM THE WEST TONIGHT AND EARLY SUNDAY.
INITIAL SNOW LEVELS RATHER HIGH...NEAR HIGHER MOUNTAIN PEAKS...BUT
FALLING RAPIDLY DURING THE DAY SUNDAY AS A STRONG COLD FRONT SWEEPS
THROUGH SOUTHEAST ARIZONA. TEMPERATURE TRENDS WILL BE RELATIVELY
UNUSUAL...WITH THE EARLY MORNING LOW FOR AREAS FROM TUCSON WESTWARD
NEAR THE HIGH FOR THE DAY...WITH TEMPERATURES FALLING THROUGH THE
DAY BEHIND THE FRONT. SOUTHERN AND EASTERN LOCATIONS SUCH AS DOUGLAS
ARE EXPECTED TO HAVE MUCH HIGHER DAYTIME HIGHS AS TYPICAL SOLAR
INSOLATION HAS TIME TO WORK BEFORE THE COLD AIR ADVECTION. ANOTHER
RATHER WINDY...EVEN WINDIER...DAY SUNDAY...ESPECIALLY EASTERN AREAS
AHEAD OF THE FRONT. PERIODS OF SHOWERS SPREADING IN WITH SNOW LEVELS
FALLING WITH THE FRONTAL BOUNDARY.

SNOW LEVELS CRASH SUNDAY NIGHT INTO MONDAY MORNING...DOWN TO NEAR
VALLEY FLOORS. A WINTER STORM WATCH REMAINS IN EFFECT ABOVE 6000
FEET SUNDAY AND ABOVE 4000 FEET SUNDAY NIGHT INTO MONDAY WITH SNOW
LEVELS AS LOW AS 2500 TO 3000 FEET. SECONDARY IMPULSE WILL REINFORCE
BACK SIDE OF THE TROUGH MONDAY WITH CONTINUED SHOWER ACTIVITY WITH
WINDS STILL AN ISSUE.

STORM TOTAL SNOWFALL IN SOME MOUNTAIN LOCATIONS WILL RANGE FROM 12
TO 20 INCHES...WITH THE HIGHEST TOTALS ACROSS THE WHITE MOUNTAINS.
PRELIMINARY LOW ELEVATION SNOW ACCUMULATIONS OF 3-6 INCHES FOR
ORACLE...CLIFTON...AND DUNCAN. 2-4 INCHES FOR BENSON...WILLCOX...
BISBEE...TOMBSTONE. 1-2 INCHES FOR SIERRA VISTA...DOUGLAS
AND NOGALES.

STRONG WARMING TREND...MILD AND DRY THE SECOND HALF OF THE WEEK.
SHOULD BE BACK UP INTO THE 80S FOR MOST LOCATIONS BY FRIDAY.

&&

.AVIATION...A PACIFIC STORM SYSTEM WILL BEGIN TO IMPACT THE REGION
TODAY RESULTING IN STRONG SOUTHERLY WINDS...INCREASING CLOUDINESS
AND VALLEY RAIN AND MOUNTAIN SNOW. EXPECT SCT-BKN CLOUDS AOA 15K FT
AGL WITH SLY SFC WINDS GENERALLY 5-15 KTS THROUGH LATE THIS MORNING.
THEREAFTER...SWLY SFC WINDS GENERALLY 20 TO 30 KTS WITH GUSTS UP TO
45 MPH WITH LOWERING CLOUD DECKS TO 6-10K FT AGL. AREAS OF BLOWING
DUST COULD REDUCE VISIBILITIES TO 3-5SM AT TIMES THIS
AFTERNOON...BUT EXPECT PREVAILING VSBY AT TAF SITES TO REMAIN ABOVE
5SM SO WILL NOT INCLUDE IN TAFS. VALLEY RAIN AND MOUNTAIN SNOW TO
DEVELOP THIS EVENING AND CONTINUE SUNDAY. MVFR CONDITIONS...CLOUD
DECKS AS LOW AS 4K FT AGL...AND ISOLATED THUNDERSTORMS POSSIBLE
EARLY SUNDAY MORNING WITH FRONTAL PASSAGE. THUNDERSTORM CONFIDENCE
IS LOW ATTM SO WILL NOT INCLUDE IN TAFS. AVIATION DISCUSSION NOT
UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...AN UNSEASONABLY STRONG AND COLD PACIFIC STORM SYSTEM
WILL BRING STRONG SOUTHWEST WINDS...VALLEY RAIN...MOUNTAIN SNOW AND
WELL BELOW NORMAL TEMPERATURES THIS WEEKEND. FOR TODAY...STRONG
SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL COMBINE
WITH LOW RELATIVE HUMIDITY VALUES TO CREATE CRITICAL FIRE WEATHER
CONDITIONS. THUS A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 8 PM
MST TODAY FOR ALL OF SOUTHEAST ARIZONA EXCEPT WESTERN PIMA COUNTY.
MOISTURE WILL BEGIN TO INCREASE THIS AFTERNOON FROM WEST TO EAST
ALLOWING RH VALUES TO INCREASE AND LOWER THE FIRE WEATHER DANGER
THIS EVENING. THEREAFTER...WIDESPREAD BENEFICIAL VALLEY RAIN AND
MOUNTAIN SNOW WILL BEGIN TONIGHT AND CONTINUE INTO MONDAY. STRONG
SOUTHWEST WINDS WILL CONTINUE SUNDAY WITH GUSTS UP TO 50 MPH
POSSIBLE. HOWEVER...INCREASED MOISTURE AND WELL BELOW NORMAL
TEMPERATURES WILL INHIBIT FIRE WEATHER THRESHOLDS FROM BEING
REACHED. DRY CONDITIONS WILL RETURN BY THE MIDDLE OF NEXT WEEK WITH
A WARMING TREND.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
    RED FLAG WARNING FROM 11 AM TO 8 PM MST TODAY FOR AZZ146>148
    (EXCLUDING THE WESTERN HALF OF PIMA COUNTY).

    WIND ADVISORY FROM 11 AM TO 8 PM MST TODAY FOR AZZ503-507>513.

    WIND ADVISORY FROM 11 AM TO 8 PM MST SUNDAY FOR AZZ503-507>515.

    WINTER STORM WATCH FROM LATE SATURDAY NIGHT THROUGH MONDAY
    AFTERNOON FOR AZZ510>514.

    WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY
    AFTERNOON FOR AZZ503-504-506>509-515 ABOVE 4000 FEET.

&&

WEATHER.GOV/TUCSON
Hazardous weather outlook, Mar 17, 4:13 AM MST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
413 AM MST SAT MAR 17 2012

AZZ501>515-181115-
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
413 AM MST SAT MAR 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A LARGE STORM SYSTEM WILL IMPACT THE REGION TODAY THROUGH MONDAY.

WINDY CONDITIONS ARE EXPECTED TODAY AND TONIGHT WITH BLOWING DUST
POSSIBLE. THUS...A WIND ADVISORY IS IN EFFECT GENERALLY SOUTH AND
EAST OF TUCSON TODAY.

A RED FLAG WARNING IS IN EFFECT FOR MOST OF SOUTHEAST ARIZONA
EXCEPT FOR WESTERN PIMA COUNTY AND WESTERN PORTIONS OF PINAL COUNTY
TODAY.

PLEASE SEE SPECIFIC WATCH...WARNING AND ADVISORY PRODUCTS FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A LARGE STORM SYSTEM WILL CONTINUE TO IMPACT THE REGION SUNDAY
AND MONDAY.

A WINTER STORM WATCH IS IN EFFECT ABOVE 6000 FEET SUNDAY AND
ABOVE 4000 FEET SUNDAY NIGHT AND MONDAY. SNOW LEVELS WILL FALL AS
LOW AS 2500 TO 3000 FEET MONDAY MORNING.

EVEN STRONGER WINDS ARE EXPECTED SUNDAY WITH BLOWING DUST
POSSIBLE. THUS...A WIND ADVISORY IS IN EFFECT GENERALLY SOUTH AND
EAST OF TUCSON FOR SUNDAY.

PLEASE SEE SPECIFIC WATCH...WARNING AND ADVISORY PRODUCTS FOR
ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 10:27 AM MSTWinter Storm WarningTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz57 hr

Nearby

Blowing Dust Advisories in Arizona, 2012Every blowing dust advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.